MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX LUNA ADHESIVE; STOMAL APPLIANCE SKIN-ADHERENT PATCH, NON-STERILE

ATOS MEDICAL AB PROVOX LUNA ADHESIVE; STOMAL APPLIANCE SKIN-ADHERENT PATCH, NON-STERILE
Catalog Number 8014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: no product was returned from customer.Provox luna adhesive, ref 8014, lot number was not available.Since no product was returned we cannot determine the reason why the adhesive had covered the stoma.Therefore this investigation is only theoretical.The hydrogel used in luna adhesive is known to be a material that absorbs moist/sweat very well and still having the adhesion to the skin.But if the water content is very high or very low the adhesion to the skin will decrease.In this complaint the user had the flu and much moist/sweat.This might be the reason to why the adhesive became loose and covered the stoma.The hydrogel material has a water activity of 53-61% according to the technical data sheet.If the adhesive is kept outside the intended diffusion sealed plastic bag the adhesive gets a lower adhesion because of the lower water content.According to luna ifu, contraindications: "the product shall not be used by patients with a decreased level of consciousness, patients with reduced mobility of the arms and/or hands, or patients who are unable to remove the device themselves." -the user should always be able to remove the adhesive by himself/herself.The user has followed the instructions before the adhesive was applied.No body lotion or creams were used.No product error.
 
Event or Problem Description
This is the information that was received from the atos medical local representative: husband followed instructions and placed luna onto his wife.Patient woke in the middle of the night and the base plate had covered her stoma.After further discussions the patients husband informed me that they both had flu and were experiencing night sweats.Additional info: · was the skin cleaned before the adhesive was applied? yes, husband cleans the skin every time with atos wipes, he has been doing this for 14 years and does everything by the book.· if the skin was cleaned what cleaning products was used? atos wipes.· was body lotion or other moisturizing creams used on the skin around the stoma? no - absolutely definitely no lotions or creams used.Pt didn't have radiotherapy so skin is in very good condition.· was this the first time the customer used luna or has she used it before? any previous experience? this was the first time the patient had tried luna, she has had no other experiences.No product will be returned for investigation.

Brand Name
PROVOX LUNA ADHESIVE
Common Device Name
STOMAL APPLIANCE SKIN-ADHERENT PATCH, NON-STERILE
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, SE-24 222
SW  SE-24222
MDR Report Key7127936
Report Number8032044-2017-00014
Device Sequence Number11087909
Product Code KOX
UDI-Device Identifier07331791009259
UDI-Public7331791009259
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number8014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;